Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 11, 2016, 11:51 PM CDT for Pawnee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2016, 11:51 PM CDT (04:51 UTC)
- Expired
- Oct 12, 2016, 12:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -671 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WWUS84 KTSA 120451
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT TUE OCT 11 2016
OKZ054-059-120530-
PAWNEE OK-OSAGE OK-
1151 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
AT 1150 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF MARLAND TO 8 MILES WEST OF RALSTON.
MOVEMENT WAS EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... RALSTON...
BLACKBURN... SKEDEE...
LAT...LON 3670 9650 3633 9654 3639 9703 3651 9703
3651 9701 3652 9701 3653 9698 3653 9696
3655 9692 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3667 9706
TIME...MOT...LOC 0450Z 278DEG 27KT 3657 9720 3653 9688
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 11, 8:35 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 11, 8:35 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 835 PM CDT TUE OCT 11 2016 ...UPDATE... .DISCUSSION... A few showers/thunderstorms have developed across northwest OK...east of the dryline and south of the approacing cold front in a ribbon of higher dewpoint air. Recent runs of the HRRR eventually shift this activity east toward northeast OK later this evening...with some increase in coverage overnight as the cold front nears. Overnight forecast is in reasonable shape...although introduced some low PoPs the remainder of the evening for the far northwest portions of the forecast area. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 70 45 66 / 30 40 10 20 FSM 65 82 57 68 / 10 20 20 20 MLC 68 79 51 67 / 10 20 10 30 BVO 63 68 41 63 / 50 40 10 20 FYV 63 76 47 66 / 10 60 40 20 BYV 64 76 46 63 / 10 60 40 10 MKO 66 75 49 68 / 10 40 10 20 MIO 66 71 44 65 / 40 60 10 10 F10 67 75 48 68 / 10 40 10 30 HHW 66 83 57 71 / 10 10 10 30 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...18
Hazardous weather outlook, Oct 11, 11:24 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1124 PM CDT TUE OCT 11 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1124 PM CDT TUE OCT 11 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF A LINE FROM OKMULGEE TO FAYETTEVILLE. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS NORTH OF INTERSTATE 40...WITH A LIMITED RISK OF SEVERE WEATHER. LARGE HAIL WILL BE THE PRIMARY THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...HIGH WIND POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AROUND MID MORNING WEDNESDAY...PUSHING SOUTH TO THE RED RIVER BY LATE AFTERNOON. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE FRONT DURING THE DAY WEDNESDAY. IN ADDITION...POST FRONTAL NORTHERLY WINDS WILL BE GUSTY AS WELL. THE FRONT WILL STALL SOUTH OF THE RED RIVER ON THURSDAY...WHILE AT THE SAME TIME...AN UPPER LEVEL SHORT WAVE WILL ARRIVE. THIS WILL CREATE A FAVORABLE SETUP FOR WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS...MAINLY ON THURSDAY NIGHT AND FRIDAY MORNING. THE MAIN HAZARDS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINS. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 11, 10:39 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT TUE OCT 11 2016
OKZ054-120415-
OSAGE OK-
1039 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1115 PM CDT...
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BURBANK...MOVING EAST AT 40 MPH.
DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... SHIDLER...
BURBANK... OSAGE HILLS STATE PARK...
PEARSONIA... OKESA...
BIGHEART... WEBB CITY...
TALLANT... PERSHING...
NELAGONEY...
LAT...LON 3659 9601 3656 9667 3679 9676 3683 9675
3689 9608
TIME...MOT...LOC 0339Z 261DEG 34KT 3667 9658Special weather statement, Oct 11, 10:51 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1051 PM CDT TUE OCT 11 2016 OKZ054-059-120415- PAWNEE OK-OSAGE OK- 1051 PM CDT TUE OCT 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 1115 PM CDT... AT 1050 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HALLETT... MOVING EAST AT 40 MPH. DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... CLEVELAND... WESTPORT... OSAGE... HALLETT... WALNUT CREEK STATE PARK... LAT...LON 3621 9666 3635 9667 3639 9618 3617 9616 TIME...MOT...LOC 0350Z 269DEG 33KT 3628 9657
Special weather statement, Oct 11, 11:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT TUE OCT 11 2016
OKZ054-059-060-120445-
TULSA OK-PAWNEE OK-OSAGE OK-
1113 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 1145 PM CDT...
AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTPORT...
MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
SAND SPRINGS... OWASSO...
CATOOSA... MANNFORD...
SPERRY... WESTPORT...
KEYSTONE STATE PARK... TURLEY...
WALNUT CREEK STATE PARK... GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 218 AND 232.
LAT...LON 3629 9638 3633 9581 3616 9581 3616 9579
3604 9577 3613 9630 3616 9630 3617 9640
TIME...MOT...LOC 0413Z 277DEG 31KT 3621 9630Special weather statement, Oct 11, 11:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT TUE OCT 11 2016
OKZ054-055-120500-
WASHINGTON OK-OSAGE OK-
1135 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL MIDNIGHT CDT...
AT 1135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ELGIN...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
COPAN... ELGIN...
HULAH... WAH SHA SHE STATE PARK...
LAT...LON 3700 9579 3694 9579 3694 9581 3692 9581
3684 9631 3700 9638
TIME...MOT...LOC 0435Z 253DEG 35KT 3695 9626Special weather statement, Oct 11, 11:43 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT TUE OCT 11 2016
OKZ060-061-067-120515-
ROGERS OK-TULSA OK-WAGONER OK-
1143 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 1215 AM
CDT...
AT 1142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SAND SPRINGS...MOVING EAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
SAND SPRINGS... COWETA...
CATOOSA... VERDIGRIS...
ONETA... GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 243.
LAT...LON 3616 9611 3616 9600 3622 9600 3624 9562
3597 9572 3607 9601 3607 9606 3610 9614
TIME...MOT...LOC 0442Z 280DEG 35KT 3614 9602Special weather statement, Oct 11, 11:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT TUE OCT 11 2016
OKZ054-059-120530-
PAWNEE OK-OSAGE OK-
1151 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
AT 1150 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF MARLAND TO 8 MILES WEST OF RALSTON.
MOVEMENT WAS EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... RALSTON...
BLACKBURN... SKEDEE...
LAT...LON 3670 9650 3633 9654 3639 9703 3651 9703
3651 9701 3652 9701 3653 9698 3653 9696
3655 9692 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3667 9706
TIME...MOT...LOC 0450Z 278DEG 27KT 3657 9720 3653 9688The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:39 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Oct 11, 10:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Oct 11, 11:13 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Oct 11, 11:35 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Oct 11, 11:43 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Oct 12, 12:14 AM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Oct 12, 12:50 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Oct 12, 1:03 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 12, 2:23 AM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Oct 12, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Oct 12, 3:01 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Oct 12, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Oct 12, 3:34 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 41 min |
| Oct 12, 3:48 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 12, 6:44 AM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Oct 12, 7:56 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Oct 12, 8:23 AM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Oct 12, 8:37 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 113 min |
| Oct 12, 12:36 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Oct 12, 12:53 PM CDT | Special Weather Statement | TSA | Rogers | 37 min |
| Oct 12, 1:45 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 30 min |
| Oct 12, 2:38 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 37 min |
| Oct 12, 2:45 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Oct 12, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 36 min |
| Oct 12, 3:56 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Oct 12, 4:13 PM CDT | Special Weather Statement | TSA | Madison | 17 min |
| Oct 12, 4:30 PM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 12, 5:04 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Oct 12, 5:30 PM CDT | Special Weather Statement | TSA | Carroll | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.